# SDR CA030826007

- Difficulty date: August 24, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 5,697 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 3140 · Central Computers
- Part: Symbol Generator
- Part number: 066040211113
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN) NR 1 SYMBOL GENERATOR FOR THE CAPTAIN'S ELECTRONIC FLIGHT INSTRUMENTS CAUSED BOTH UPPER AND LOWER CATHODE RAY DISPLAY TUBES TO FAIL ON THE CAPTAIN'S SIDE. UPPER AND LOWER CRT'S ON THE CAPTAIN'S SIDE WOULD INTERMITTENTLY GO INTO SELF TEST, AND WOULD ONLY SHOW 'SELF TEST' ON THE SCREENS OR BE COMPLETELY BLANK, NO FLIGHTDATA WAS AVAILABLE. NR 1 AND 2 SYMBOL GENERATORS WERE SWAPPED AND THE FAILURE FOLLOWED TO THE NR 2 (CO-PILOT) SIDE SYMBOL GENERATORS WERE RETURNED TO THEIR ORIGINAL LOCATION. NR 1 SYMBOL GENERATOR WAS REPLACED AND RECONFIGURED IN ACCORDANCE WITH THE MAINTENANCE MANUAL. SYSTEM OPERATED NORMAL.
